Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 193, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 23, 2007, 3:54 PM CDT for Autauga County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 23, 2007, 4:09 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 232055 SVRBMX ALC001-232130- /O.NEW.KBMX.SV.W.0193.070823T2054Z-070823T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH AUTAUGA COUNTY IN CENTRAL ALABAMA... * UNTIL 430 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF VIDE JUNCTION...OR 10 MILES SOUTH OF CLANTON...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF VIDE JUNCTION BY 430 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3270 8652 3271 8668 3258 8674 3253 8662 $$
1 follow-up statement
000 WWUS54 KBMX 232109 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT THU AUG 23 2007 ALC001-232119- /O.CAN.KBMX.SV.W.0193.000000T0000Z-070823T2130Z/ AUTAUGA AL- 409 PM CDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL AUTAUGA COUNTY IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3270 8652 3271 8668 3258 8674 3253 8662 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:24 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 23, 3:24 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CDT THU AUG 23 2007 .DISCUSSION...HEAT CONTINUES TO BE AN ISSUE FOR THE SHORT TERM...THEN SOME QUESTION AS TO HOW MUCH OF A BREAK WE WILL SEE THROUGH THE WEEKEND AND INTO NEXT WEEK. TONIGHT AND TOMORROW...ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF CENTRAL ALABAMA...AND ARE MOVING SLOWLY TO THE SOUTHWEST. THE LEFTOVER CLOUD DEBRIS FROM THIS MORNINGS MCS HAS SERVED TO SUPPRESS CONVECTIVE DEVELOPMENT SOUTH OF A LINE FROM SELMA TO AUBURN. DEVELOPMENT WILL LINGER FOR A COUPLE HOURS AFTER SUNSET AS BOUNDARIES CONTINUE TO INTERACT WITH EACH OTHER. RIDGE WEAKENS SLIGHTLY TOMORROW...BUT STAYS VERY MUCH INTACT ACROSS THE TENNESSEE VALLEY. MODELS BRING LOW LEVEL MOISTURE BACK INTO THE REGION FROM THE EAST...AND FEEL THIS MIGHT BE A BIT TOO AGGRESSIVE. HOWEVER...ISOLATED SHOWER AND TSTORM DEVELOPMENT WILL BE POSSIBLE... PARTICULARLY IN THE SOUTHEAST COUNTIES...WITH DAYTIME HEATING. ONLY SLIGHT REPRIEVE CAN BE EXPECTED WITH TEMPERATURES AS HIGHS REACH THE 100 DEGREE MARK ONCE AGAIN. WITH THE ADDED HUMIDITY...HEAT INDEX VALUES WILL ALSO NEAR 105 DEGREES. FRIDAY NIGHT THROUGH THURSDAY...12Z RUN LOOKS TO HAVE FLIP-FLOPPED BACK TO COOLER AND MORE MOIST...AND RUN TO RUN INCONSISTENCY RAISES RED FLAGS OF CONCERN. AS OPPOSED TO THE 12Z RUN...00Z RUN WAS WARMER AND DRIER LAST NIGHT. IT IS VERY TEMPTING TO BUY INTO THE COOLER/WETTER FORECAST OF THE 12Z RUNS YESTERDAY AND TODAY... BUT GFS/EUROPEAN/ENSEMBLES ALL KEEP THE UPPER RIDGE FIRMLY IN PLACE. UNDER THE RIDGE...DO BELIEVE THE TENDENCY FOR BERMUDA HIGH INFLUENCES TO PLAY A BIT OF A ROLE IN THINGS. SO...OVERALL...AND UNTIL A MORE CLEAR SIGNAL IN THE MODELS BECOMES EVIDENT...WILL CALL FOR TEMPS TO SETTLE INTO THE MID 90S...WITH NEAR NORMAL RAIN CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. BY THE END OF THE PERIOD...SOME HINTS THAT THE UPPER LEVEL RIDGE WILL RETROGRADE AND ALLOW GENERAL TROUGHING OVER THE EASTERN HALF OF THE COUNTRY. JD/81 && .AVIATION...18Z TAF DISCUSSION. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. HAVE ADDED IN VCTS FOR LOCATIONS NEAR CURRENT ACTIVITY. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 97 71 96 71 / 10 20 10 20 10 ANNISTON 73 97 73 95 72 / 10 20 10 20 10 BIRMINGHAM 75 99 76 97 75 / 0 20 10 20 10 TUSCALOOSA 71 100 75 98 73 / 0 20 10 10 20 CALERA 74 99 75 96 74 / 0 20 10 20 20 AUBURN 76 97 74 94 73 / 20 20 20 20 20 MONTGOMERY 76 99 75 97 74 / 10 20 20 20 20 TROY 74 98 72 95 72 / 30 20 30 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY THROUGH 7 PM TONIGHT ACROSS CENTRAL ALABAMA. && 14/81/14
Hazardous weather outlook, Aug 23, 1:55 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT THU AUG 23 2007 ALZ011>015-017>050-241800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 155 PM CDT THU AUG 23 2007 UPDATED FOR WET MICROBURST POTENTIAL FOR BIRMINGHAM THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA. TEMPERATURES THIS AFTERNOON WILL CLIMB ABOVE 100 DEGREES IN MOST LOCATIONS...AND NEAR 105 IN URBAN AREAS...WITH HEAT INDEX VALUES FROM 104 TO 108 DEGREES. THE HOT CONDITIONS WILL CREATE HAZARDOUS CONDITIONS FOR THOSE WITH OUTDOOR ACTIVITIES...AND THOSE THAT ARE INSIDE WITHOUT AIR CONDITIONING. TAKE THE PROPER PRECAUTIONS WHEN DEALING WITH THE OPPRESSIVE HEAT. ALTHOUGH RAIN CHANCES REMAIN QUITE LOW...A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM OPELIKA TO TROY. POTENTIAL EXISTS FOR A FEW WIND GUSTS UP TO 45 MPH GENERALLY FROM 2 PM UNTIL 8 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES FRIDAY AFTERNOON WILL ONCE AGAIN BE IN THE UPPER 90S TO LOW 100S AT MOST LOCATIONS. INCREASING MOISTURE ACROSS THE SOUTHEAST WILL CAUSE HEAT INDICES TO RANGE FROM 103 TO 107. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 14
In the hours before
Special weather statement, Aug 23, 3:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 PM CDT THU AUG 23 2007 ALZ028-029-232100- CLAY-RANDOLPH- 319 PM CDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR CLAY AND RANDOLPH COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OFELIA...OR 7 MILES SOUTHWEST OF WEDOWEE... MOVING SOUTH AT 5 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... R.L. HARRIS DAM. CRAGFORD. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. STEFKOVICH
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.